Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 7, 2017, 3:36 PM EST for Appling County, Bacon County, Pierce County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 3:36 PM EST (20:36 UTC)
- Expired
- Feb 7, 2017, 4:15 PM EST
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appling County, GA, Bacon County, GA, Pierce County, GA
The radar
The Moody AFB radar (KVAX), 97 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 4:00 PM EST | TSTM WND DMG | 4 Se New Lacy, GA | 911 CALL CENTER REPORTED A TREE DOWN ON A POWER LINE ALONG DESERT ROSE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS52 KJAX 072036
SVRJAX
GAC001-005-229-072115-
/O.NEW.KJAX.SV.W.0046.170207T2036Z-170207T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
336 PM EST TUE FEB 7 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern Bacon County in southeastern Georgia...
Northern Pierce County in southeastern Georgia...
Southeastern Appling County in southeastern Georgia...
* Until 415 PM EST
* At 336 PM EST, a severe thunderstorm was located 8 miles north of
Jamestown, or 10 miles southeast of Alma, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Patterson, Offerman, Bristol and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 8213 3157 8213 3157 8215 3156 8213
3147 8213 3148 8209 3147 8206 3145 8205
3141 8206 3131 8238 3136 8239 3138 8242
3140 8240 3140 8242 3142 8242 3142 8244
3150 8249 3170 8223
TIME...MOT...LOC 2036Z 242DEG 16KT 3143 8236
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER3 follow-up statements
014
WWUS52 KJAX 072044
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
344 PM EST TUE FEB 7 2017
GAC001-005-229-072115-
/O.CON.KJAX.SV.W.0046.000000T0000Z-170207T2115Z/
Bacon GA-Pierce GA-Appling GA-
344 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR SOUTHEASTERN BACON...NORTHWESTERN PIERCE AND SOUTHEASTERN APPLING
COUNTIES...
At 343 PM EST, a severe thunderstorm was located near Bristol, or 10
miles east of Alma, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bristol and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3139 8229 3156 8241 3170 8223 3160 8213
3157 8213 3157 8215 3156 8213 3148 8213
3147 8212
TIME...MOT...LOC 2043Z 229DEG 22KT 3149 8230
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER630
WWUS52 KJAX 072058
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
358 PM EST TUE FEB 7 2017
GAC005-229-072107-
/O.CAN.KJAX.SV.W.0046.000000T0000Z-170207T2115Z/
Bacon GA-Pierce GA-
358 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACON AND
NORTHWESTERN PIERCE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3160 8213 3157 8213 3157 8215 3156 8214
3156 8213 3153 8213 3149 8218 3153 8223
3155 8223 3156 8225 3156 8226 3157 8227
3159 8231 3161 8234 3170 8223
TIME...MOT...LOC 2057Z 213DEG 24KT 3158 8225
$$
GAC001-072115-
/O.CON.KJAX.SV.W.0046.000000T0000Z-170207T2115Z/
Appling GA-
358 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR SOUTHEASTERN APPLING COUNTY...
At 357 PM EST, a severe thunderstorm was located 9 miles north of
Bristol, or 9 miles south of Surrency, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Appling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 8213 3157 8213 3157 8215 3156 8214
3156 8213 3153 8213 3149 8218 3153 8223
3155 8223 3156 8225 3156 8226 3157 8227
3159 8231 3161 8234 3170 8223
TIME...MOT...LOC 2057Z 213DEG 24KT 3158 8225
HAIL...0.75IN
WIND...60MPH
$$
ELSENHEIMER620
WWUS52 KJAX 072107
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
407 PM EST TUE FEB 7 2017
GAC001-072117-
/O.EXP.KJAX.SV.W.0046.000000T0000Z-170207T2115Z/
Appling GA-
407 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN APPLING COUNTY
WILL EXPIRE AT 415 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3160 8213 3157 8213 3157 8215 3156 8214
3156 8213 3153 8213 3149 8218 3153 8223
3155 8223 3156 8225 3156 8226 3157 8227
3159 8231 3161 8234 3170 8223
TIME...MOT...LOC 2107Z 242DEG 16KT 3160 8221
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 9:36 AM EST, 6 hours earlier.
Area forecast discussion, Feb 7, 9:36 AM EST, 6 hours before
Area Forecast Discussion National Weather Service Jacksonville FL 936 AM EST Tue Feb 7 2017 ...Near record warmth this afternoon... ...Marginal risk of severe weather tonight... .UPDATE...The tightening gradient between high pressure across the western Atlantic and an approaching strong cold front will provide a warm southwest flow to the area today. A short wave...moving in from the northeast Gulf...will move across the far southern zones this afternoon and may produce a round of scattered showers/storms as it interacts with convergence from a weak east coast seabreeze. Morning Jax sounding shows strong cap at 700 mb which will help inhibit convection for most other areas until this eve. A squall line...out ahead of an approaching short wave trough... is forecast to traverse the area this eve. SPC has our area under a marginal risk of severe wx with strong winds and hail the main concerns. Record warmth a strong possibility this afternoon especially at Jax where the record will probably be tied or even broken. Current record highs for today... SSI 78 deg (1999) AMG 81 deg (1957) JAX 80 deg (1904) GNV 86 deg (1957) && .AVIATION...Scattered showers may develop during the mid to late afternoon and have VCSH at most terminals aft 18Z. A much better chance for showers and storms after 03z tonight as a squall line approaches the area. Previous PROB30 groups will probably become TEMPO groups on the next TAF issuance. && .MARINE...No headlines today. South winds 10 to 15 knots. Seas 2 to 4 feet. A slight chance of afternoon showers and storms. A southerly flow will continue through tonight veering to the southwest Wednesday as a cold front approaches the area. Frontal passage looks to be Thursday morning with SCA conditions with a few gusts to gale force possible Thu through Thu night. Winds and seas will continue elevated Friday but will be on the decline as sfc high pressure moves into local area and then south of the region Saturday. Rip Currents: Mainly low risk with some lingering easterly swells through Wednesday with predominate flow south to southwest. && .PRELIMINARY POINT TEMPS/POPS... AMG 78 59 76 60 / 30 70 30 30 SSI 74 60 73 62 / 30 70 20 30 JAX 80 61 79 63 / 20 70 20 20 SGJ 78 61 79 64 / 30 60 20 10 GNV 81 61 78 63 / 20 60 30 20 OCF 81 61 79 63 / 20 60 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/JH/WC
Hazardous weather outlook, Feb 7, 10:19 AM EST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1019 AM EST Tue Feb 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081530- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1019 AM EST Tue Feb 7 2017 ...MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT AND WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Isolated strong to severe storms are possible this afternoon mainly southeast of a line from St Augustine to Ocala as well as the adjacent coastal waters. Storm motion will be east northeast at 30 mph. A squall line is forecast to traverse the area this evening. The main concerns this afternoon and evening will be strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible Wednesday afternoon and night. Some storms may be strong to severe with strong wind gusts and hail the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Feb 7, 2:09 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
209 PM EST TUE FEB 7 2017
GAZ163-072000-
Clinch GA-
209 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
300 PM EST...
At 209 PM EST, Doppler radar was tracking a strong thunderstorm over
Du Pont, or 9 miles southwest of Homerville, moving northeast at 25
mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Homerville, Argyle, Du Pont and Cogdell.
LAT...LON 3118 8282 3118 8267 3103 8260 3085 8288
3094 8297 3104 8297
TIME...MOT...LOC 1909Z 227DEG 24KT 3098 8289
HESSSpecial weather statement, Feb 7, 2:42 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EST TUE FEB 7 2017
GAZ150-163-072030-
Clinch GA-Ware GA-
242 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINCH AND CENTRAL
WARE COUNTIES UNTIL 330 PM EST...
At 242 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Argyle to 7 miles south of Manor. Movement
was northeast at 35 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Waycross, Argyle, Dixie Union, Pebble Hill, Braganza, Manor, Boggy
Bay, Cogdell and Needham.
LAT...LON 3114 8276 3118 8271 3118 8267 3121 8268
3142 8242 3140 8242 3140 8240 3138 8242
3136 8239 3129 8239 3122 8231 3122 8228
3119 8228 3117 8221 3109 8221 3107 8218
3101 8229 3101 8241 3095 8242 3088 8256
TIME...MOT...LOC 1942Z 233DEG 30KT 3113 8266 3099 8255
HESSSpecial weather statement, Feb 7, 3:15 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
315 PM EST TUE FEB 7 2017
GAZ134-150>152-072100-
Brantley GA-Bacon GA-Pierce GA-Ware GA-
315 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACON...NORTHEASTERN
WARE...PIERCE AND BRANTLEY COUNTIES UNTIL 400 PM EST...
At 315 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Hill to near Braganza. Movement was
northeast at 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Waycross, Blackshear, Nahunta, Patterson, Offerman, Bristol, Dixie
Union, Pebble Hill, Braganza and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3155 8223 3152 8222 3147 8216 3148 8209
3147 8206 3145 8205 3141 8206 3137 8203
3135 8192 3135 8185 3126 8179 3101 8223
3101 8236 3131 8255 3157 8227
TIME...MOT...LOC 2015Z 229DEG 28KT 3129 8246 3107 8231
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:09 PM EST | Special Weather Statement | JAX | Clinch | 51 min |
| Feb 7, 2:42 PM EST | Special Weather Statement | JAX | Ware | 48 min |
| Feb 7, 3:15 PM EST | Special Weather Statement | JAX | Brantley, Pierce | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.